Alert archive / Ohio / River Flood Warnings in 2013

River Flood Warning 78, NWS Northern Indiana

December 21, 2013Allen County, Paulding County, Putnam County, Ohio

NWS Northern Indiana issued this river flood warning at Dec 21, 2013, 11:19 AM EST for Allen County, Paulding County, Putnam County, Ohio. It took effect at Dec 22, 2013, 6:00 AM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Dec 21, 2013, 11:19 AM EST (16:19 UTC)
In effect from
Dec 22, 2013, 6:00 AM EST
Expired
Dec 26, 2013, 9:43 AM EST
In force
4 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Moderate

Counties Allen County, OH, Paulding County, OH, Putnam County, OH

The river

Written for the forecast point Auglaize River at Ft. Jennings (FTJO1). The gauge peaked at 16.33 ft at Dec 23, 2013, 10:00 AM EST.

actionminormoderate5101512/2112/2212/2312/24
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04186500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 21, 6:28 AM EST, 4 hours 51 minutes earlier.

Area forecast discussion, Dec 21, 6:28 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 AM EST SAT DEC 21 2013

.SYNOPSIS...
ISSUED AT 418 AM EST SAT DEC 21 2013

A STRONG LOW PRESSURE SYSTEM WILL MOVE RAPIDLY NORTHEAST FROM TEXAS
THIS MORNING... TO INDIANA TONIGHT. HEAVY RAINFALL IS EXPECTED ALONG
THE TRACK OF THE LOW WHICH MAY CAUSE FLOODING. TO THE NORTHWEST OF
THE LOW TRACK... SOME FREEZING RAIN IS POSSIBLE THIS MORNING AND
TONIGHT. HIGHS TODAY WILL RANGE FROM THE MID 30S OVER NORTHWEST
INDIANA AND SOUTHERN MICHIGAN... TO THE LOWER TO MIDDLE 40S OVER
NORTHEAST INDIANA AND NORTHWEST OHIO. LOWS TONIGHT WILL BE IN THE
30S OVER MOST OF THE AREA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 418 AM EST SAT DEC 21 2013

NRLY STNRY FRONTAL BOUNDARY EXTENDS FROM THE LWR GRTLKS TO SRN TX
THIS MORNING. A LOW PRESSURE SYSTEM IS EXPECTED TO LIFT RAPIDLY NE
ALONG THIS STRONG BAROCLINIC ZONE TO NRN INDIANA BY SUNDAY MORNING.
UNSEASONABLY WARM/MOIST AIRMASS SOUTH OF THE FRONT WITH PRECIPITABLE
WATER OF 1-1.5INCHES. AS THE LOW APPROACHES OUR AREA TODAY/TNGT...
VERY STRONG FORCING INCLUDING STRONG UPR LEVEL DIVERGENCE IN RIGHT ENTRANCE
REGION OF A >200KT JET STREAK OVER SE CANADA... STRONG LOW-MID LEVEL
MOISTURE FLUX/THETA-E ADVECTION... AND STRONG SLOPED FRONTOGENESIS
WILL MOVE ACROSS OUR AREA. COMBINATION OF THIS VERY STRONG FORCING
AND ACCESS TO AN UNSEASONABLY WARM MOIST AIRMASS WILL CAUSE RAIN
TO OVERSPREAD THE AREA TODAY... HEAVIEST AND MOST PERSISTENT OVER
SE PORTION OF THE CWA. SREF QPF HAS BEEN VERY LARGE AND FAIRLY
CONSISTENT FOR TODAY/TNGT. FOLLOWED WPC QPF WHICH WAS JUST
SLIGHTLY HIGHER YIELDING 24HR TOTALS AROUND AN INCH NW TO AROUND 3
INCHES SE. THESE WIDESPREAD HEAVY RAINFALL AMOUNTS THIS TIME OF
YEAR SHOULD BE SUFFICIENT TO CAUSE SOME FLOODING... THUS THE FLOOD
WATCH REMAINS IN EFFECT AND EXPANDED SLIGHTLY NORTH ACROSS NE
PORTION OF CWA WHICH ALSO SHOULD GET IN ON THE HEAVY RAIN.

OTHER CONCERN IS ON THE POTENTIAL FOR FREEZING RAIN ACROSS NW
PORTION OF THE CWA WHERE TEMPS THIS MORNING HOVERING JUST ABOVE
FREEZING. AS SFC WINDS TURN NE WITH APCHG LOW TODAY TEMPS MAY FALL
SLIGHTLY THERE. GIVEN THAT IT IS STILL DOUBTFUL IF TEMPS WILL BE BLO
FREEZING AS RAIN MOVES THROUGH THE AREA PLUS UNCERTAINTY ON HOW MUCH
ICE ACCRUAL WILL OCCUR WITH A RELATIVELY WARM RAIN FALLING ON
SURFACES AT OR SLIGHTLY BLO FREEZING... OPTED TO HOLD OFF ON A
FREEZING RAIN HEADLINE ATTM AND JUST CONT WITH THE CHC OF FREEZING
RAIN IN THE GRIDS/ZFP/HWO.

ONLY OTHER CHANGE OF NOTE TO PREVIOUS FCST WAS TO ADD A CHC OF TSTMS
TONIGHT TO SE PORTION OF CWA. MODELS SUGGEST WK ELEVATED INSTABILITY
WILL ACCOMPANY THE STRONG FORCING TONIGHT WHICH COULD LEAD TO A FEW
TSTMS ACROSS THIS AREA. WITH SURFACE BASED INVERSION EXPECTED TO BE
QUITE SHALLOW ACROSS FAR SERN PORTION OF THE AREA... IF STORMS DO
OCCUR THERE IS SOME POTENTIAL THEY COULD TRANSFER SOME OF THE
STRONG WINDS ALOFT TO THE SFC AS FCST IN SPC 5% CONVECTIVE WIND
OUTLOOK CLIPPING THIS AREA.

TEMPS SHOULD BE FAIRLY STEADY ACROSS THE AREA TODAY AND TONIGHT WITH
HIGHS RANGING FROM THE M30S NW TO THE M40S SE... AND LOWS RANGING
FROM THE L30S NW TO THE L40S SE.

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 418 AM EST SAT DEC 21 2013

PRECIP CHANCES WILL BEGIN TO DECREASE BY SUNDAY MORNING AS A DRY
SLOT NUDGES INTO THE REGION. RAIN WILL GRADUALLY CHANGE OVER TO SNOW
BY SUNDAY AFTERNOON...WITH MUCH COOLER AIR WRAPPING AROUND THE BACK
OF THIS WEEKENDS HEAVY RAIN PRODUCING SYSTEM AS IT SHIFTS EAST.
TEMPERATURES LOOK TO BEGIN DROPPING OFF SUNDAY AFTERNOON...DIPPING
INTO THE LOW/MID 20S BY SUN NIGHT. HAZARDOUS CONDITIONS COULD
DEVELOP AS STANDING WATER LEFT OVER FROM THE WEEKEND RAIN EVENT
FREEZES. THE COLD AIR IS ALSO EXPECTED TO LINGER KEEPING
TEMPERATURES STUCK BELOW NORMAL LEVELS THROUGHOUT THE MAJORITY OF
THE PERIOD.  HIGHS WILL BARELY MAKE IT TO THE 20S EARLY THIS WEEK
WITH LOWS DROPPING INTO THE LOW TEENS AND EVEN SINGLE DIGITS.

A SHORTWAVE WILL MOVE THROUGH THE REGION JUST TO OUR NORTH
MONDAY...PROVIDING ANOTHER CHANCE FOR SNOW SHOWERS LATE MONDAY INTO
TUESDAY MORNING BEFORE HIGH PRESSURE PUSHES INTO THE REGION. SNOW
CHANCES CONTINUE ON WEDNESDAY AHEAD OF THE NEXT APPROACHING SYSTEM
WITH THE GREATEST PROBABILITY ONCE AGAIN TO OUR NORTH. ANY SNOWFALL
AMOUNTS IN OUR CWA APPEAR TO REMAIN LIGHT AT THIS TIME. TEMPS COULD
REBOUND INTO THE LOW TO MID 30S CHRISTMAS DAY BEFORE ANOTHER SHOT OF
ARCTIC AIR SHOOTS DOWN FROM CANADA WITH THE PASSAGE OF A COLD
FRONT.  THIS BRINGS ANOTHER SMALL CHANCE FOR SNOWFALL...HOWEVER THE
AMOUNT OF MOISTURE DOES NOT LOOK OVERLY PROMISING AT THIS TIME.
MODELS ARE CONTINUING TO SHOW SUBSTANTIAL DISAGREEMENT AS TO THE
TIMING AND EXTENT OF THE COLD AIR DURING THE LATTER PART OF THIS
PERIOD...THEREFORE OPTED TOWARD ALLBLEND VALUES UNTIL MODELS CAN
COME TO A BETTER CONSENSUS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY) ISSUED AT 620 AM
EST SAT DEC 21 2013

STRATUS/FOG WITH IFR CONDITIONS CONTG TO HOLD ACROSS MOST OF NRN
INDIANA WHILE FWA CURRENTLY VFR. RAIN SHOULD CONT AT FWA THROUGH
THE DAY AND MOST OF TONIGHT. EXPECT CONDITIONS WILL LOWER TO IFR
THERE BY MID-MORNING THEN CONT LOW THROUGH TONIGHT. SOME IMPROVEMENT
EXPECTED AT SBN LATER THIS MORNING AS WINDS BECOME NELY IN
RESPONSE TO APCHG LOW PRESSURE SYSTEM AND RAIN DEVELOPS... BUT
CONDITIONS SHOULD REMAIN IFR THROUGH THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM 1 PM EST /NOON CST/ THIS AFTERNOON THROUGH
     SUNDAY MORNING FOR INZ007>009-012>018-020-022>027-032>034.

MI...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY MORNING
     FOR MIZ081.

OH...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY MORNING
     FOR OHZ001-002-004-005-015-016-024-025.

LM...NONE.
&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...KG
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 21, 4:11 AM EST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 AM EST SAT DEC 21 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-220915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
411 AM EST SAT DEC 21 2013 /311 AM CST SAT DEC 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FLOODING DUE TO HEAVY RAINFALL AND RECENT SNOW MELT IS POSSIBLE
OVER THE AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED...
HEAVIEST SOUTH OF ROUTE 24. THUNDERSTORMS WITH ISOLATED STRONG
GUSTY WINDS ARE ALSO POSSIBLE OVER SOUTHEAST PORTIONS OF THE AREA
TONIGHT.

PATCHY DENSE FOG AND A BRIEF PERIOD OF FREEZING RAIN ARE
POSSIBLE OVER NORTHWEST PORTIONS OF THE AREA THIS MORNING.
FREEZING RAIN IS ALSO POSSIBLE OF OVER SOUTHERN MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME FLOODING DUE TO HEAVY RAINFALL TODAY AND TONIGHT... MAY
PERSIST THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-220915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 AM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG IS EXPECTED THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY AND
MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Dec 21, 8:17 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
817 AM EST SAT DEC 21 2013

INZ003-012-013-211700-
LA PORTE-STARKE-PULASKI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE
817 AM EST SAT DEC 21 2013 /717 AM CST SAT DEC 21 2013/

...A MIX RAIN AND FREEZING RAIN POSSIBLE THIS MORNING...

A LARGE AREA OF RAIN WILL CONTINUE TO LIFT NORTHWARD INTO THE AREA
THROUGH MIDDAY. WITH TEMPERATURES HOVERING AROUND THE FREEZING
MARK...THE POSSIBILITY EXISTS FOR A PERIOD OF FREEZING RAIN THIS
MORNING. MOTORISTS SHOULD BE ALERT TO THE POSSIBILITY OF SLICK
SPOTS DEVELOPING ON ROADWAYS THIS MORNING. BY THIS
AFTERNOON...PRECIPITATION IS EXPECTED TO BE MAINLY IN THE FORM OF
RAIN.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 11:19 AM ESTRiver Flood WarningIWXAdams, Allen6 days
Dec 21, 11:23 AM ESTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells4 days
Dec 21, 3:48 PM ESTRiver Flood WarningIWXAllen, Huntington, Wabash60 hr
Dec 21, 3:58 PM ESTSmall Craft AdvisoryIWX21 hr
Dec 21, 5:55 PM ESTAreal Flood WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 2 more24 hr
Dec 21, 6:04 PM ESTAreal Flood WarningIWXCass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more24 hr
Dec 21, 11:19 AM ESTRiver Flood WarningIWXPutnam5 days

Nearby

River Flood Warnings in Ohio, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.